MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR NEUT 32IDX54OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932054
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was scheduled for revision surgery due to liner disassociation.Surgeon will be removing and replacing the cup and liner.The operating surgeon feels there must be an issue with the locking mechanism for the cup.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6 investigation summary the product was not returned to j&j medtech orthopaedics; however, photos were provided for review.The x-ray investigation revealed that a disassociation event occurred between the acetabular liner and the cup.The femoral head appears to be not centrally loaded since it can be observed that it is having a direct contact with the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.The device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown; therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
Additional information was received and states that: could we also note that there is a marker pen line on the polyethylene liner showing where the surgeon used a kocher to remove the liner from the acetabulum after it had dissociated.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- patient referred to him on the trauma list due to a pinnacle liner disassociation.He will be removing and replacing the cup and liner.The cup and liner will be contaminated but available for return and analysis.The operating surgeon feels there must be an issue with the locking mechanism for the cup and would like this investigated.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the rim of the pinn mar neut 32idx54od has three out of six anti-rotation device (ard) tabs sheared off.The fractured fragments were not returned for evaluation.Additionally the rim was slightly deformed, it is evident that the edge of the liner was loaded by the femoral head, there are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present had the femoral head been more centrally loaded.Based on the observations of the pinn mar neut 32idx54od and the returned acetabular cup, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: patient referred to him on the trauma list due to a pinnacle liner disassociation.He will be removing and replacing the cup and liner.The cup and liner will be contaminated but available for return and analysis.The operating surgeon feels there must be an issue with the locking mechanism for the cup and would like this investigated.The product was not returned to j&j medtech orthopaedics; however photos were provided for review.(b)(4) (b)(6).The x-ray investigation revealed that a disassociation event occurred between the acetabular liner and the cup.The femoral head appears to be not centrally loaded since it can be observed that it is having a direct contact with the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot: a search of the j&j medtech orthopaedics nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Added: d4 (lot), h4.Corrected: d4 (primary udi #).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- patient referred to him on the trauma list due to a pinnacle liner disassociation.He will be removing and replacing the cup and liner.The cup and liner will be contaminated but available for return and analysis.The operating surgeon feels there must be an issue with the locking mechanism for the cup and would like this investigated.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the rim of the pinn mar neut 32idx54od has three out of six anti-rotation device (ard) tabs sheared off.The fractured fragments were not returned for evaluation.Additionally the rim was slightly deformed, it is evident that the edge of the liner was loaded by the femoral head, there are machining lines from the manufacturing process yet visible within the liner which would not be as obviously present had the femoral head been more centrally loaded.Based on the observations of the pinn mar neut 32idx54od and the returned acetabular cup, it is reasonable to conclude that a disassociation event occurred between the liner and the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner locking mechanism failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.A manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 4690363, and one non-conformance was found.However, the non-conformance was not related to the reported failure mode.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pinn mar neut 32idx54od would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 4690363, and one non-conformance was found.However, the non-conformance was not related to the reported failure mode.Device history review- a manufacturing record evaluation was performed for the finished device product description: pinn mar neut 32idx54od product code: 121932054 lot number: 4690363, and one non-conformance was found.However, the non-conformance was not related to the reported failure mode.Added: d4 expiration date.Corrected: d4 primary udi number.

Brand Name
PINN MAR NEUT 32IDX54OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22725232
Report Number1818910-2025-13741
Device Sequence Number18228800
Product Code LPH
UDI-Device Identifier10603295013914
UDI-Public(01)10603295013914(17)300331(10)4690363
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121932054
Device Lot Number4690363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer09/15/2025
09/23/2025
10/10/2025
10/17/2025
02/26/2026
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/17/2025
09/24/2025
10/15/2025
10/17/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICUL/EZE BALL 32 +5 BR.; CORAIL AMT SZ13 135 HIGH COL.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown